MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Headache (1880); Muscle Weakness/Atrophy (1967); Transient Ischemic Attack (2109); Thromboembolism (2654); Unspecified Nervous System Problem (4426)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received a report that the patient presented to the emergency room with an acute right eye/temple headache and transient left upper extremity weakness and numbness post-procedure.The adverse event had a causal relationship to the disease under study.The event resulted in a new or worsening of existing neurological deficits and symptoms lasted from more than 24 hours.The event resulted in hospitalization and medical intervention; diagnostic procedure and tests were performed.The outcome is recovering/resolving.The site assessed the event as possibly related to the antiplatelet medication, not related to the retreatment procedure, and causally related to the study device and procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the patient was treated for a saccular, right terminus aneurysm that was 12mm in diameter.Post procedure there was complete neck coverage.
 
Event or Problem Description
Additional information was received that the first device moved into an unacceptable location after it was fully deployed.It foreshortened so that it no longer covered the aneurysm neck.The site reported a thromboembolic event on (b)(6) 2023.The site stated numerous embolic right cerebral hemispheric and left caudate infarcts, involvement of the right precentral gyrus, sequela of mild chronic microangiopathy and a few scattered remote lacunar infarcts.The patient presented to the er with acute right eye temple headache and transient left upper extremity weakness and numbness, improved by time of discharge.Event was characterized as transient ischemic attack.The patient had hospital admission to neurosurgery, mri stroke protocol.It was noted that the adverse event did not result from a device deficiency.Additional information was received that the patient was treated for a c7 lobulated aneurysm with a neck size of 8mm and max diameter of 12mm.The ped2-450-18 was successfully implanted and wall apposition was achieved.Side branches covered by the pipeline include the additional information was received that, pcoma, anterior choroidal artery, and ophthalmic artery.There was no device flattening or twisting.The adverse event relatedness to the disease under study and study procedure was updated to probable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported lesion characteristics: terminus, lobulated, 12mm, right c7.The patient was discharged to home, alert, fully oriented x3, has a follow-up in a few weeks.The patient was given ivf, worked with physical therapy, and given script for outpatient therapy.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was foreshortening of the inital device leading to the need for additional implant.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting the patient was hospitalized from (b)(6) 2023.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the relatedness of the event to the study procedure was updated to possible.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key16553130
Report Number2029214-2023-00485
Device Sequence Number2834605
Product Code OUT
UDI-Device Identifier00763000284527
UDI-Public00763000284527
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model NumberPED2-450-16
Device Catalogue NumberPED2-450-16
Device Lot NumberB355036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer03/16/2023
03/21/2023
03/27/2023
04/19/2023
08/04/2023
01/18/2025
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date03/21/2023
03/23/2023
03/30/2023
04/25/2023
09/01/2023
02/07/2025
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite